National Drive Electric Week

National Drive Electric Week
EV Customs and Conversions
Knoxville, TN
Sep 26, 2020

Note: This is an online only event with no physical location due to Coronavirus issues.
Day: Saturday, September 26, 2020 NOTE: this event has already happened, find current-year events on the events page.
Time: 11:30 am - 12:16 pm ET
Organized In: Knoxville, TN 37902
Recording: view the recorded presentation.
Topic: Other
Visual
Instrument
Instrument UUID
Instrument Calibration

Instrument Priority:
Instrument Resolution:
Contact the event organizers, which took place in 2020.

Event Report

Electric Vehicles - EVolution REVolution.  

On Saturday, September 26, 2020, the Knoxville Electric Vehicle Association (KEVA) kicked off its participation in National Drive Electric Week (NDEW) with a full day of webinars.  

EV Customs and Conversions
  
Mark Bishop and Gary Bulmer discussed their hands-on experience in converting other vehicles to full battery electric vehicles.  Mark converted a Honda Insight PHEV to an Ensight BEV.  Gary converted a Bernardi kit car from ICE to BEV.  The webinar also featured a video from East Tennessee's John McMillan about his startup EV manufacturing company, Shockwave Motors.  A question and answer session followed.

Over 60 people representing 17 states registered for the sessions through the NDEW website.  Others learned of the webinars through other means.

The full program for the day, and the links to the YouTube videos are:

Introduction to Electric Vehicles - A 60-minute webinar covering EV101, the owners' perspectives of EVs, and a virtual test drive of the Audi eTron Sportback.  https://youtu.be/mOvFDfCrveU

Batteries and Charging – A 30-minute webinar covering battery basics; Level I, II, and DCFC Chargers, Charging Ports, Charging at Home, and Charging on the Road.  https://youtu.be/ApjizfrGGcQ

Tesla Model 3 Virtual Test Drive - In this webinar, participants were taken for a ride in a 2018 Tesla Model 3 Dual Motor car driven by a person who had never even ridden in an EV before.

EV Customs and Conversions  - This 45-minute webinar features two KEVA members who have hands-on experience in customs and conversions.  Mark Bishop converted a Honda Insight hybrid to full battery electric operation, and Gary Bulmer converted a Bernardi kit car to an electric vehicle.  The session includes a video from East Tennessee’s John McMillian about his EV manufacturing startup.  https://youtu.be/hjsJd_PxNW8

EV Road Trips  - This 60-minute webinar starts with recognition of KEVA member Mark Bishop who received the 2019 EAA Trip Ambassador Award.  Susan and Jack Goodwin then focus on the planning, travel, and lessons learned on an 18-day EV trip from East Tennessee to Yellowstone National Park and back.  https://youtu.be/Kgx7NcKzzYQ

The Future of Electric Trucks  - In this 30-minute session, host Will Schleter covers the latest information available on electric trucks coming to market in the near future. https://youtu.be/Kgx7NcKzzYQ

Electric Motorcycles/Motor Scooters, eBikes, and eScooters   - There are already more electric ways to travel than just automobiles. This 30-minute session with Mark Bishop, Marty Young, and Stephen Mounger features information on electric motorcycles and motor scooters, electric bicycles (eBikes), and electric stand-up scooters (eScooters).  https://youtu.be/_beV2RYsX_M

Your Guide to Adopting a Used EVs - Marty Young and Russell Kennedy treat participants to a 60-minute webinar covering used electric vehicles, why to buy one, what’s out there, which is right for you, where to look, and what about battery degradation.  https://youtu.be/NjiolPoTeUM


Fun Facts and Testimonials - Between each webinar, there was a 15-minute intermission.  Intermissions included fun facts, testimonials, and a virtual test drive of a Volvo XC60 compliments of Volvo of Knoxville.  Key content has been collected into this video.  https://youtu.be/S_wREny30L0

Thanks and Conclusions - This is a wrap-up of the day's webinars with Susan Goodwin and Eric Cardwell.

Those of us in the Knoxville Electric Vehicle Association express our deepest gratitude to our friends at the East Tennessee Clean Fuels Coalition (http://www.tncleanfuels.org/about-east-tennessee-clean-fuels/) and Drive Electric Tennessee (driveelectrictn.org) for their assistance, and for providing us with space, technology, and access to Zoom to make these webinars possible.  We also want to thank the Southern Alliance for Clean Energy (https://cleanenergy.org) and electrifythesouth.org for the use of several of their videos.


photo by: Knoxville Electric Vehicle Association (knoxev.org)
Mark Bishop and his Honda Insight (or Ensight) that he converted from PHEV to BEV.

Event Description

 

Electric Vehicles - Evolution Revolution


EV Customs and Conversions

 

This webinar is:

11:30 am - 12:15 pm ET

EV Customs and Conversions (45 min) featuring experiences from KEVA members who have hands-on experience in converting a Honda Ensight from PHEV to BEV, a Bernardi  kit car built as a BEV, and development of the Shockwave Defiant EV3 for production.  Hosts:  Mark Bishop and Gary Bulmer



The Knoxville Electric Vehicle Association (KEVA) is hosting a virtual event for NDEW.  We'll present multiple webinars tailored to meet your interests.  Sessions will last 30 minutes to an hour.  Your registration will allow you to join, drop off, and rejoin throughout the day.  We would appreciate your registering for each session that you plan to attend so that we know how many to expect, but you are welcome to make a last-minute decision to join.

Live streaming will include time for questions and answers.  Recorded streams will be archived so that you can view them at your leisure.  We also plan to have a link to post questions offline.  Additional fun facts and short videos will stream between webinars.  

The other webinars will cover the following topics (times subject to change):

9:00 am - 10:00 am ET

Introduction to Electric Vehicles (60 min) with a general introduction, EV 101 basics, and a virtual test drive of a 2020 Audi eTron Sportback complements of Audi Knoxville.  Hosts:  Susan Goodwin and Eric Cardwell

10:15 am - 10:45am ET

 Batteries and Charging (30 min) with an overview of batteries and battery terminology, charging levels, car charging ports, charging at home, and charging on the road.  Hosts:  Jeff Shoffner and Gary Bulmer

11:00 am - 11:15 am ET

Tesla Model 3 Virtual Test Drive (15 min) with a first-time EV driver.  Host:  Jack Goodwin

12:30 pm - 1:30 pm ET

Road Trips (60 min) This session will feature a video of 2019 EAA Trip Ambassador Mark Bishop. The webinar will also cover a different trip with insights into trip planning, range anxiety, the EV experience on the road, and lessons learned during that 18-day trip from East Tennessee to Yellowstone National Park and back.  Hosts:  Susan and Jack Goodwin

1:45 pm - 2:15 pm ET

The Future of Electric Trucks, (30 min) KEVA members will summarize the latest information on electric trucks coming to market in the near future.  Hosts:  Will Schleter and Bill Williams

2:30 pm - 3:00 pm ET

Electric Motorcycles/Motor Scooters, eBikes, and eScooters (30 min)  There are already more electric ways to travel than just automobiles.  This session will feature information on electric motorcycles and motor scooters, electric bicycles (eBikes), and electric scooters (eScooters).  Hosts:  TBD


3:15 pm - 4:15 pm ET

Your Guide to Adopting Used EVs, (60 min) A 60-minute webinar covering used electric vehicles, why to buy one, what's out there, which is right for you, where to look, and what to know about battery degradation.  This session will include a real-time, online search of websites offering used EVs.  Hosts:  Marty Young and Russell Kennedy  

4:15 pm - 4:30 pm ET

Closing Remarks, (15 min) Resources and thanks for dropping by.  Hosts:  Susan Goodwin and Eric Cardwell


Registered Attendees

There are currently 5 attendees registered.

Owners of These Vehicles Have Registered To Attend

Vehicle Registered
Chevrolet Volt 1
Nissan Leaf (2018+) 1
Other Plug-In Vehicle 1
3 Models 3

Registered attendees report 58,056 electric miles driven.

Presented By

Platinum Level Sponsor

Nissan LEAF® is the exclusive automotive sponsor of National Drive Electric Week™

Silver Level Sponsors

Bronze Level Sponsor

Green Level Sponsors

Silver Level California Regional Sponsor

Back to top